Alert archive / California / High Wind Warnings in 2025

High Wind Warning 8, NWS Los Angeles, CA

February 6, 2025San Luis Obispo County, Santa Barbara County, California

NWS Los Angeles, CA issued this high wind warning at Feb 6, 2025, 2:58 AM PST for San Luis Obispo County, Santa Barbara County, California. It took effect at Feb 6, 2025, 12:00 PM PST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 6, 2025, 2:58 AM PST (10:58 UTC)
In effect from
Feb 6, 2025, 12:00 PM PST
Expired
Feb 6, 2025, 9:00 PM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

Counties San Luis Obispo County, CA, Santa Barbara County, CA

What was reported inside it

TimeReportWhereRemark
Feb 6, 3:40 PM PSTNON-TSTM WND GST 594 Ne San Luis Obispo, CAMesonet station PG715 Mt. Lowe (PGE).
Feb 6, 5:20 PM PSTHIGH SUST WINDS 406 Ene Shandon, CAMesonet station PG147 Cholame (PGE).
Feb 6, 6:02 PM PSTFLOOD4 Nw Montecito, CALarge boulders in roadway on Gibraltar Road eat of Camino Cielo.
Feb 6, 8:35 PM PSTNON-TSTM WND DMG2 N Arroyo Grande, CATree down blocking Highway 227 near Montecito Ridge Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS76 KLOX 061058
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
258 AM PST Thu Feb 6 2025

CAZ342-345-353-062300-
/O.NEW.KLOX.HW.W.0008.250206T2000Z-250207T0500Z/
/O.NEW.KLOX.WI.Y.0016.250206T1058Z-250206T2000Z/
Santa Lucia Mountains-San Luis Obispo County Mountains-Santa
Barbara County Interior Mountains-
Including the cities of Irish Hills, Hearst Castle, La Panza
Range, Big Pine Mountain, Figueroa Mountain, Caliente Range, San
Rafael Mountain, and Santa Margarita Lake
258 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PST THIS 
EVENING...

* WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts 
  up to 45 mph. For the High Wind Warning, south winds 25 to 40 mph 
  with gusts up to 65 mph expected.

* WHERE...San Luis Obispo County Mountains, Santa Barbara County 
  Interior Mountains, and Santa Lucia Mountains.

* WHEN...For the Wind Advisory, until noon PST today. For the High 
  Wind Warning, from noon today to 9 PM PST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ378>383-062300-
/O.NEW.KLOX.WI.Y.0016.250206T1200Z-250207T2000Z/
Interstate 5 Corridor-Western San Gabriel Mountains and Highway
14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley
Foothills-Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Gorman, Wrightwood, Mount Wilson, Acton,
Mount Baldy, Lancaster, Warm Springs, Lake Palmdale, Llano,
Palmdale, Elizabeth Lake, Pearblossom, Tejon Pass, The Angeles
Crest Highway, Lake Los Angeles, Valyermo, Mill Creek, and
Pyramid Lake
258 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Antelope Valley, Eastern Antelope Valley Foothills, 
  Eastern San Gabriel Mountains, Interstate 5 Corridor, Western 
  Antelope Valley Foothills, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until noon PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ038-340-341-343-344-346>348-062300-
/O.NEW.KLOX.WI.Y.0016.250206T1800Z-250207T1200Z/
Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo
County Inland Central Coast-Southern Salinas Valley-San Luis
Obispo County Interior Valleys-Santa Barbara County Central Coast
Beaches-Santa Barbara County Inland Central Coast-Santa Ynez
Valley-
Including the cities of Lake Nacimiento, Creston, Los Olivos,
Santa Ynez, Avila Beach, Templeton, Arroyo Grande, San Miguel,
Solvang, Lompoc, San Luis Obispo, Shandon, Carrizo Plain,
Vandenberg Space Force Base, Lopez Lake, Santa Maria, Atascadero,
Lake Cachuma, Paso Robles, New Cuyama, Morro Bay, Nipomo, Pismo
Beach, Cambria, and Buellton
258 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST 
FRIDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected.

* WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis 
  Obispo County Inland Central Coast, San Luis Obispo County 
  Interior Valleys, Santa Barbara County Central Coast Beaches, 
  Santa Barbara County Inland Central Coast, Santa Ynez Valley, and 
  Southern Salinas Valley.

* WHEN...From 10 AM this morning to 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ349-351-352-377-062300-
/O.NEW.KLOX.WI.Y.0016.250206T2000Z-250207T0800Z/
Santa Barbara County Southwestern Coast-Santa Ynez Mountains
Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura
County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Ozena,
Jalama Beach, Gaviota, El Capitan State Beach, San Marcos Pass,
Montecito Hills, and Refugio State Beach
258 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Ventura County Mountains, Santa Barbara County 
  Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa 
  Ynez Mountains Western Range.

* WHEN...From noon today to midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

Hall
3 follow-up statements
031 
WWUS76 KLOX 062029
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1229 PM PST Thu Feb 6 2025

CAZ342-345-353-070500-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-250206T2000Z/
/O.CON.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/
Santa Lucia Mountains-San Luis Obispo County Mountains-Santa
Barbara County Interior Mountains-
Including the cities of Santa Margarita Lake, Hearst Castle,
Irish Hills, San Rafael Mountain, Big Pine Mountain, Caliente
Range, Figueroa Mountain, and La Panza Range
1229 PM PST Thu Feb 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Luis Obispo County Mountains, Santa Barbara County 
  Interior Mountains, and Santa Lucia Mountains.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ038-340-341-343-344-346>348-070500-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/
Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo
County Inland Central Coast-Southern Salinas Valley-San Luis
Obispo County Interior Valleys-Santa Barbara County Central Coast
Beaches-Santa Barbara County Inland Central Coast-Santa Ynez
Valley-
Including the cities of Buellton, Solvang, Morro Bay, Cambria,
Arroyo Grande, Avila Beach, Carrizo Plain, Vandenberg Space Force
Base, San Luis Obispo, Lake Cachuma, Lompoc, Atascadero, New
Cuyama, Santa Ynez, San Miguel, Paso Robles, Pismo Beach,
Templeton, Nipomo, Shandon, Santa Maria, Lake Nacimiento,
Creston, Los Olivos, and Lopez Lake
1229 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected.

* WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis 
  Obispo County Inland Central Coast, San Luis Obispo County 
  Interior Valleys, Santa Barbara County Central Coast Beaches, 
  Santa Barbara County Inland Central Coast, Santa Ynez Valley, and 
  Southern Salinas Valley.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ349-351-352-377-070500-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T0800Z/
Santa Barbara County Southwestern Coast-Santa Ynez Mountains
Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura
County Mountains-
Including the cities of El Capitan State Beach, Mount Pinos, San
Marcos Pass, Gaviota, Montecito Hills, Refugio State Beach,
Lockwood Valley, Jalama Beach, and Ozena
1229 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Ventura County Mountains, Santa Barbara County 
  Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa 
  Ynez Mountains Western Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ378>383-070500-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/
Interstate 5 Corridor-Western San Gabriel Mountains and Highway
14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley
Foothills-Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Warm Springs, Palmdale, Wrightwood, Mount
Wilson, Gorman, Tejon Pass, The Angeles Crest Highway, Valyermo,
Pyramid Lake, Mount Baldy, Lancaster, Lake Los Angeles, Lake
Palmdale, Mill Creek, Elizabeth Lake, Pearblossom, Llano, and
Acton
1229 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Antelope Valley, Eastern Antelope Valley Foothills, 
  Eastern San Gabriel Mountains, Interstate 5 Corridor, Western 
  Antelope Valley Foothills, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until noon PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

MW
933 
WWUS76 KLOX 070425
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
825 PM PST Thu Feb 6 2025

CAZ342-345-353-070530-
/O.CON.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/
Santa Lucia Mountains-San Luis Obispo County Mountains-Santa
Barbara County Interior Mountains-
Including the cities of La Panza Range, Big Pine Mountain, San
Rafael Mountain, Figueroa Mountain, Irish Hills, Santa Margarita
Lake, Hearst Castle, and Caliente Range
825 PM PST Thu Feb 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...San Luis Obispo County Mountains, Santa Barbara County 
  Interior Mountains, and Santa Lucia Mountains.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ038-340-341-343-344-346>348-071200-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/
Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo
County Inland Central Coast-Southern Salinas Valley-San Luis
Obispo County Interior Valleys-Santa Barbara County Central Coast
Beaches-Santa Barbara County Inland Central Coast-Santa Ynez
Valley-
Including the cities of Vandenberg Space Force Base, Pismo Beach,
New Cuyama, Arroyo Grande, Nipomo, Carrizo Plain, Santa Ynez,
Avila Beach, Creston, Solvang, Lake Cachuma, Paso Robles, Santa
Maria, Lopez Lake, Atascadero, Buellton, San Luis Obispo,
Templeton, San Miguel, Shandon, Lompoc, Los Olivos, Lake
Nacimiento, Morro Bay, and Cambria
825 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected.

* WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis 
  Obispo County Inland Central Coast, San Luis Obispo County 
  Interior Valleys, Santa Barbara County Central Coast Beaches, 
  Santa Barbara County Inland Central Coast, Santa Ynez Valley, and 
  Southern Salinas Valley.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ349-351-352-377-070800-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T0800Z/
Santa Barbara County Southwestern Coast-Santa Ynez Mountains
Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura
County Mountains-
Including the cities of San Marcos Pass, El Capitan State Beach,
Gaviota, Ozena, Lockwood Valley, Montecito Hills, Jalama Beach,
Refugio State Beach, and Mount Pinos
825 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Ventura County Mountains, Santa Barbara County 
  Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa 
  Ynez Mountains Western Range.

* WHEN...Until midnight PST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ378>383-071630-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/
Interstate 5 Corridor-Western San Gabriel Mountains and Highway
14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley
Foothills-Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Warm Springs, Gorman, Mount Baldy,
Elizabeth Lake, Valyermo, Lake Los Angeles, Acton, Tejon Pass,
Pyramid Lake, Lake Palmdale, Pearblossom, Lancaster, Wrightwood,
Mount Wilson, Palmdale, Llano, Mill Creek, and The Angeles Crest
Highway
825 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Antelope Valley, Eastern Antelope Valley Foothills, 
  Eastern San Gabriel Mountains, Interstate 5 Corridor, Western 
  Antelope Valley Foothills, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until noon PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

NWS Los Angeles/Oxnard
205 
WWUS76 KLOX 070502
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
902 PM PST Thu Feb 6 2025

CAZ342-345-353-071200-
/O.EXP.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/
/O.NEW.KLOX.HW.W.0009.250207T0502Z-250207T1200Z/
Santa Lucia Mountains-San Luis Obispo County Mountains-Santa
Barbara County Interior Mountains-
Including the cities of Figueroa Mountain, San Rafael Mountain,
Caliente Range, Santa Margarita Lake, Irish Hills, Hearst Castle,
La Panza Range, and Big Pine Mountain
902 PM PST Thu Feb 6 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 25 to 40  mph with gusts up to 60 mph.

* WHERE...San Luis Obispo County Mountains, Santa Barbara County 
  Interior Mountains, and Santa Lucia Mountains.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ349-351-352-377-071200-
/O.EXT.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/
Santa Barbara County Southwestern Coast-Santa Ynez Mountains
Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura
County Mountains-
Including the cities of Mount Pinos, Gaviota, Jalama Beach,
Lockwood Valley, Ozena, Montecito Hills, El Capitan State Beach,
San Marcos Pass, and Refugio State Beach
902 PM PST Thu Feb 6 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Ventura County Mountains, Santa Barbara County 
  Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa 
  Ynez Mountains Western Range.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ038-340-341-343-344-346>348-071200-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/
Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo
County Inland Central Coast-Southern Salinas Valley-San Luis
Obispo County Interior Valleys-Santa Barbara County Central Coast
Beaches-Santa Barbara County Inland Central Coast-Santa Ynez
Valley-
Including the cities of Vandenberg Space Force Base, Lake
Cachuma, Los Olivos, Atascadero, Buellton, Lake Nacimiento, Avila
Beach, Solvang, Creston, Morro Bay, Santa Ynez, Lompoc, Nipomo,
New Cuyama, San Luis Obispo, Paso Robles, Carrizo Plain, San
Miguel, Pismo Beach, Cambria, Shandon, Lopez Lake, Templeton,
Santa Maria, and Arroyo Grande
902 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected.

* WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis 
  Obispo County Inland Central Coast, San Luis Obispo County 
  Interior Valleys, Santa Barbara County Central Coast Beaches, 
  Santa Barbara County Inland Central Coast, Santa Ynez Valley, and 
  Southern Salinas Valley.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ378>383-071715-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/
Interstate 5 Corridor-Western San Gabriel Mountains and Highway
14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley
Foothills-Eastern Antelope Valley Foothills-Antelope Valley-
Including the cities of Wrightwood, Llano, Pearblossom, Palmdale,
Pyramid Lake, Mount Wilson, The Angeles Crest Highway, Lake
Palmdale, Mill Creek, Mount Baldy, Gorman, Elizabeth Lake, Lake
Los Angeles, Acton, Tejon Pass, Valyermo, Lancaster, and Warm
Springs
902 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Antelope Valley, Eastern Antelope Valley Foothills, 
  Eastern San Gabriel Mountains, Interstate 5 Corridor, Western 
  Antelope Valley Foothills, and Western San Gabriel Mountains and 
  Highway 14 Corridor.

* WHEN...Until noon PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/LosAngeles

Hall

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Feb 5, 10:39 PM PST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 5, 10:39 PM PST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1039 PM PST Wed Feb 5 2025

.SYNOPSIS...05/720 PM.

A series of Pacific storm systems will move over the region
through Friday, with occasional drizzle or light rain through
Thursday. The next storm will bring more rain to the area Thursday
night into Friday. Dry weather is expected over the weekend into
early next week with below normal temperatures. Another storm is
expected around the middle of next week.

&&

.SHORT TERM (WED-SAT)...05/813 PM.

***UPDATE***

Following the first storm system that moved over the area today,
Southwest California remains in a moist, southerly flow. Rainfall
totals over the past 24+ hours ranged from 1 to 3 inches across
much of Santa Barbara and San Luis Obispo Counties, except 3 to 5
inches across the SLO Coastal foothills (Rocky Butte coming in the
highest). For Ventura County, peak values across the the interior
valleys and mountains were between 1.0 to 1.5 inches, with peak
values of 0.5 to 1 inch in the Los Angeles County mountains,
including the Santa Monicas.

Through this evening, patchy light rain or drizzle can be expected
at times. Rain chances will increase throughout the area after
midnight into Thursday, but with only light accumulations under
0.25 inch for most areas. The exception will be northwest San Luis
Obispo County, where the coastal hills will see rain chances and
amounts increasing Thursday morning into the afternoon hours. Rain
will then spread from northwest to southeast across the area
Thursday night through Friday afternoon. Total additional rain
amounts will be generally 0.50 to 1.0 inch for coasts and valleys
and 1-2 inches in the mountains, except 2-3 inches in the Santa
Lucia and Santa Ynez mountains.

Winds will remain southerly and mainly light through the overnight
hours, but will begin increasing after sunrise and through the
afternoon. Widespread gusts to 30 mph are expected across areas
north of Point Conception, and up to 35 mph over the interior
mountains of SLO County. Over the Antelope Valley and adjacent
foothills, gusts of 35 to 45 mph will be common by the afternoon
hours.

***From Previous Discussion***

The second system of the week is approaching 130w this afternoon
and will reach the Central Coast around between 10 and 2 2pm
Thursday. This storm has a peak IVT value of around 500 around SLO
County which is right on the border between a weak to moderate
AR. And as with the last system that IVT value drops rapidly
moving south to around 250 in LA, which is at best a weak AR.
These are very similar numbers as the first system and ensemble
solutions and high res models are indicating similar rain rain
rates overall, mainly under a quarter inch per hour except up to a
half inch in the mountains of SLO/SB Counties. The main
difference is the system moves through a little faster based on
the latest model so the duration of rain should not be quite as
long, especially along the Central Coast. So overall amounts
should be more uniform across the 4 county area, mainly under one
inch most areas, except 2-3" in the mountains. And once again
little to no snow with snow levels mostly above 8000 feet. Overall
a beneficial rain for most areas with minimal impacts. Some wind
is expected with the storm Thursday and Thursday night, especially
in SLO County, but southerly gradients are 2-4mb weaker than
yesterday winds should be slightly weaker.

Rain is expected to taper off early Friday morning along the
Central Coast and later in the afternoon for LA County.

Sunshine returns Saturday but temperatures 3-6 degrees below
normal. Likely some gusty northerly winds in the mountains.

.LONG TERM (SUN-WED)...05/219 PM.

Dry, northwest flow dominates the weather pattern Sunday through
Tuesday with some locally gusty winds at times in the mountains
and along the Central Coast. Very little change in temperatures
from the weekend with highs in the low 60s and some sub-freezing
overnight temperatures across the colder valleys, especially
interior SLO County and the Antelope Valley.

The next storm system is expected to arrive Wednesday and
continue into Thursday and does have AR characteristics. Ensemble
solutions are exhibiting typical back and forth rain amounts from
run to run but the ensemble means are very similar to the storms
this week. One thing to monitor is there is a higher percentage of
solutions showing rain totals over 3 inches, and even a few over
5 inches, even in LA County. So there is a higher ceiling with
next week's storm. Stay tuned.

&&

.AVIATION...06/0506Z.

At 0219Z at KLAX, there was a 7000 ft deep moist layer.

Low confidence in the current forecast. Predominantly IFR to
MVFR ceilings and visibilities in rain and mist will continue
from the beaches to the coastal ranges. There is a high chance of
IFR to MVFR conditions after 03Z, with a 20% chance for LIFR
conditions.

KLAX...Predominantly IFR to MVFR conditions in rain expected
tonight. There is a 60 percent chance of easterly winds between 7
and 10 knots through mid-afternoon.

KBUR...Predominantly IFR to MVFR conditions in rain and mist
expected tonight. There is a 30 percent chance of conditions
briefly lowering in showers.

&&

.MARINE...05/1038 PM.

High confidence in the forecast through early Thursday, then
moderate confidence thereafter.

For the waters from Point Conception and north, Small Craft
Advisory (SCA) level winds look likely by Thursday morning. There
is a 40% chance for gale force winds into early Thursday night,
and a Gale Watch may be issued for this time. Winds will weaken
overnight Friday, shifting to the northwest behind the frontal
system. There is a 30-40 percent chance of gales through the
weekend.

Inside the southern California bight, winds and seas will likely
remain below SCA levels through Thursday morning, and then there
is a 40-60 percent chance of SCA level southerly winds late
Thursday afternoon to Thursday night and again Friday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MW/Ciliberti
AVIATION...Phillips
MARINE...Phillips/Cohen
SYNOPSIS...MW/Smith

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:58 AM PSTWind AdvisoryLOXLos Angeles, San Luis Obispo, Santa Barbara, Ventura30 hr
Feb 6, 4:01 AM PSTGale WarningLOX22 hr
Feb 6, 4:01 AM PSTSmall Craft AdvisoryLOX22 hr

Nearby

High Wind Warnings in California, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.